Alert archive / Minnesota / Wind Chill Advisories in 2022

Wind Chill Advisory 21, NWS Duluth, MN

February 18, 202210 counties in Minnesota; 8 counties in Wisconsin

NWS Duluth, MN issued this wind chill advisory at Feb 18, 2022, 3:15 PM CST for 10 counties in Minnesota; 8 counties in Wisconsin. It took effect at Feb 18, 2022, 9:00 PM CST. It was in force for 12 hr.

The area

The counties it named.

The facts

Issued
Feb 18, 2022, 3:15 PM CST (21:15 UTC)
In effect from
Feb 18, 2022, 9:00 PM CST
Expired
Feb 19, 2022, 8:58 AM CST
In force
12 hr
Issued by
NWS Duluth, MN

Counties Aitkin County, MN, Carlton County, MN, Cass County, MN, Cook County, MN, Crow Wing County, MN, Itasca County, MN, Koochiching County, MN, Lake County, MN, Pine County, MN, Saint Louis County, MN, Ashland County, WI, Bayfield County, WI, Burnett County, WI, Douglas County, WI, Iron County, WI, Price County, WI, Sawyer County, WI, Washburn County, WI

The radar

The Duluth radar (KDLH), 15 km from the middle of the area, began a volume at 21:14 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

International Fa, MN (KINL), launched 12:00Z, 9.3 hours before the alert went out and 224 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, International Fa, MN at 12:00Z on 2022-02-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, International Fa, MN at 12:00Z on 2022-02-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 386 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
562 m above ground
0-6 km bulk shear
58 kt
0-1 km storm-relative helicity
386 m²/s²
0-3 km storm-relative helicity
559 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

560 
WWUS43 KDLH 182115
WSWDLH

URGENT - WINTER WEATHER MESSAGE
National Weather Service Duluth MN
315 PM CST Fri Feb 18 2022

MNZ010>012-018>021-025-026-033>038-WIZ001-190915-
/O.NEW.KDLH.WC.Y.0021.220219T0300Z-220219T1500Z/
/O.CON.KDLH.WW.Y.0008.000000T0000Z-220219T0300Z/
Koochiching-North St. Louis-Northern Cook and Lake-North Itasca-
Central St. Louis-Southern Lake-Southern Cook-North Cass-
South Itasca-South Cass-Crow Wing-Northern Aitkin-South Aitkin-
Carlton and South St. Louis-Pine-Douglas-
Including the cities of International Falls, Ely, Isabella, 
Bigfork, Hibbing, Two Harbors, Silver Bay, Grand Marais, Walker, 
Grand Rapids, Pine River, Brainerd, Hill City, Aitkin, Duluth, 
Pine City, Hinckley, and Superior
315 PM CST Fri Feb 18 2022

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 9 PM CST THIS
EVENING...
...WIND CHILL ADVISORY IN EFFECT FROM 9 PM THIS EVENING TO 9 AM
CST SATURDAY...

* WHAT...For the Winter Weather Advisory, snow and blowing snow. 
  Additional snow accumulations of up to one inch. Winds gusting 
  as high as 45 mph. For the Wind Chill Advisory, very cold wind 
  chills expected. Wind chills as low as 35 below zero.

* WHERE...Portions of northwest Wisconsin and east central, 
  north central and northeast Minnesota.

* WHEN...For the Winter Weather Advisory, until 9 PM CST this 
  evening. For the Wind Chill Advisory, from 9 PM this evening 
  to 9 AM CST Saturday.

* IMPACTS...Plan on slippery road conditions. Areas of blowing
  snow could significantly reduce visibility. The hazardous
  conditions could impact the evening commute. Gusty winds could
  bring down tree branches. The dangerously cold wind chills could
  cause frostbite on exposed skin in as little as 10 minutes.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Slow down and use caution while traveling. 

Use caution while traveling outside. Wear appropriate clothing, a
hat, and gloves. 

The latest road conditions can be obtained by calling 5 1 1. 
Road conditions can also be found at 511mn.org for Minnesota or
511wi.gov for Wisconsin.

&&

$$

WIZ002>004-006>009-190915-
/O.NEW.KDLH.WC.Y.0021.220219T0600Z-220219T1500Z/
/O.CON.KDLH.WW.Y.0008.000000T0000Z-220219T0300Z/
Bayfield-Ashland-Iron-Burnett-Washburn-Sawyer-Price-
Including the cities of Washburn, Bayfield, Ashland, Hurley, 
Grantsburg, Spooner, Hayward, and Phillips
315 PM CST Fri Feb 18 2022

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 9 PM CST THIS
EVENING...
...WIND CHILL ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM
CST SATURDAY...

* WHAT...For the Winter Weather Advisory, snow and blowing snow.
  Additional snow accumulations of up to one inch. Winds gusting
  as high as 45 mph. For the Wind Chill Advisory, very cold wind
  chills expected. Wind chills as low as 30 below zero.

* WHERE...Bayfield, Ashland, Iron, Burnett, Washburn, Sawyer and 
  Price Counties. This includes the Tribal Lands of the Red 
  Cliff Band, the Lac Courte Oreilles Reservation and the Bad 
  River Reservation.

* WHEN...For the Winter Weather Advisory, until 9 PM CST this 
  evening. For the Wind Chill Advisory, from midnight tonight to 
  9 AM CST Saturday.

* IMPACTS...Plan on slippery road conditions. Areas of blowing 
  snow could significantly reduce visibility. The hazardous 
  conditions could impact the evening commute. Gusty winds could 
  bring down tree branches. The cold wind chills could cause 
  frostbite on exposed skin in as little as 30 minutes.

* ADDITIONAL DETAILS...Dangerous snow squalls remain possible for
  portions of northwest Wisconsin this afternoon. Some isolated
  whiteout conditions are possible in these snow squalls, along
  with rapidly deteriorating road conditions.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Slow down and use caution while traveling. 

Use caution while traveling outside. Wear appropriate clothing, a
hat, and gloves. 

The latest road conditions can be obtained by calling 5 1 1. 
Road conditions can also be found at 511mn.org for Minnesota or
511wi.gov for Wisconsin.

&&

$$

For more information from the National Weather Service visit
http://weather.gov/Duluth
2 follow-up statements
116 
WWUS43 KDLH 191116
WSWDLH

URGENT - WINTER WEATHER MESSAGE
National Weather Service Duluth MN
516 AM CST Sat Feb 19 2022

MNZ010>012-018>021-025-026-033>038-WIZ001-191500-
/O.CON.KDLH.WC.Y.0021.000000T0000Z-220219T1500Z/
Koochiching-North St. Louis-Northern Cook and Lake-North Itasca-
Central St. Louis-Southern Lake-Southern Cook-North Cass-
South Itasca-South Cass-Crow Wing-Northern Aitkin-South Aitkin-
Carlton and South St. Louis-Pine-Douglas-
Including the cities of International Falls, Ely, Isabella, 
Bigfork, Hibbing, Two Harbors, Silver Bay, Grand Marais, Walker, 
Grand Rapids, Pine River, Brainerd, Hill City, Aitkin, Duluth, 
Pine City, Hinckley, and Superior
516 AM CST Sat Feb 19 2022

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST THIS
MORNING...

* WHAT...Very cold wind chills. Wind chills as low as 35 below 
  zero.

* WHERE...Portions of northwest Wisconsin and east central, 
  north central and northeast Minnesota.

* WHEN...Until 9 AM CST this morning.

* IMPACTS...The dangerously cold wind chills could cause 
  frostbite on exposed skin in as little as 10 minutes.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use caution while traveling outside. Wear appropriate clothing, a
hat, and gloves. 

&&

$$

WIZ002>004-006>009-191500-
/O.CON.KDLH.WC.Y.0021.000000T0000Z-220219T1500Z/
Bayfield-Ashland-Iron-Burnett-Washburn-Sawyer-Price-
Including the cities of Washburn, Bayfield, Ashland, Hurley, 
Grantsburg, Spooner, Hayward, and Phillips
516 AM CST Sat Feb 19 2022

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST THIS
MORNING...

* WHAT...Very cold wind chills. Wind chills as low as 25 below 
  zero.

* WHERE...Sawyer, Price, Iron, Burnett, Washburn, Bayfield and 
  Ashland Counties. This includes the Tribal Lands of the Red 
  Cliff Band, the Lac Courte Oreilles Reservation and the Bad 
  River Reservation.

* WHEN...Until 9 AM CST this morning.

* IMPACTS...The cold wind chills could cause frostbite on 
  exposed skin in as little as 30 minutes.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use caution while traveling outside. Wear appropriate clothing, a
hat, and gloves. 

&&

$$

For more information from the National Weather Service visit
http://weather.gov/Duluth
003 
WWUS43 KDLH 191458
WSWDLH

URGENT - WINTER WEATHER MESSAGE
National Weather Service Duluth MN
858 AM CST Sat Feb 19 2022

MNZ010>012-018>021-025-026-033>038-WIZ001>004-006>009-191600-
/O.CAN.KDLH.WC.Y.0021.000000T0000Z-220219T1500Z/
Koochiching-North St. Louis-Northern Cook and Lake-North Itasca-
Central St. Louis-Southern Lake-Southern Cook-North Cass-
South Itasca-South Cass-Crow Wing-Northern Aitkin-South Aitkin-
Carlton and South St. Louis-Pine-Douglas-Bayfield-Ashland-Iron-
Burnett-Washburn-Sawyer-Price-
Including the cities of International Falls, Ely, Isabella, 
Bigfork, Hibbing, Two Harbors, Silver Bay, Grand Marais, Walker, 
Grand Rapids, Pine River, Brainerd, Hill City, Aitkin, Duluth, 
Pine City, Hinckley, Superior, Washburn, Bayfield, Ashland, 
Hurley, Grantsburg, Spooner, Hayward, and Phillips
858 AM CST Sat Feb 19 2022

...WIND CHILL ADVISORY IS CANCELLED...


$$

For more information from the National Weather Service visit
http://weather.gov/Duluth

What forecasters said that day

The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Duluth, MN wrote its last area forecast discussion before this wind chill advisory went out at Feb 18, 11:54 AM CST, 3 hours 21 minutes earlier.

Area forecast discussion, Feb 18, 11:54 AM CST, 3 hours 21 minutes before
Area Forecast Discussion
National Weather Service Duluth MN
1154 AM CST Fri Feb 18 2022

.DISCUSSION...(Today through Thursday)
Issued at 512 AM CST Fri Feb 18 2022

Summary...A potent clipper to move through the area today, with a
quick shot of snow and windy conditions which will lead to
blowing snow and poor visibilities. Another chance of snow moves
through Saturday and Saturday night, followed by an extended
period of snow for at least part of the area Monday through
Tuesday.

Cold temperatures and southeast winds this morning have produced
wind chill values in the -20 to -30 below as of 4am this morning.
They were actually colder a few hours ago, as temperatures had
bottomed out this morning before the clouds moved in , and we even
had a brief period of warning criteria wind chill values.
However, now that the clouds and snow are moving in, air
temperatures have increased, as have the wind chill values. Have
kept the Wind Chill Advisory for this morning, but we may be able
to cancel early if the trends continue.

Snow is advancing into the area this morning as the vanguard of
the clipper that will move across the area today. This snow is in
the warm air advection wing and a broad area of frontogenesis
along the elevated warm front that will gradually push across the
area this morning. Then, the cold front will push across the area
this afternoon, which will be accompanied by steep low level lapse
rates, some CAPE, strong winds mixing down from aloft. These
factors combined will produce strong show showers, perhaps even
snow squalls from late morning through the afternoon, which may
affect the forecast area. The warm air advection wing of snow
should also bring a few inches of snow to mainly the northern
portions of the forecast area, and in combination with the
stronger winds expected this afternoon and evening, I expect some
problems with blowing and drifting snow. This combination of
factors supports the continuation of the Winter Weather Advisory
we have that start mid morning today and continue through this
evening for all of the forecast area, if nothing else for the
blowing and drifting of the snow with the stronger winds that are
expected to develop during the afternoon behind the cold front.
Once this clipper moves through this evening, I anticipate another
cold night with breezy northwest conditions, and we are likely to
need another wind chill advisory for tonight, though will hold
off for now as headlines are busy enough without adding that in as
well. A ridge of high pressure slides across the area on
Saturday, leaving us with lighter winds and colder temperatures.

Another clipper is due to move through the area in the Saturday
night and Sunday time frame, but the predominant impacts with this
clipper will be north of the area, and we will be mainly getting
a cold front passage on Sunday. Saturday night the snow chances
stay mainly along the Borderlands, but then slide south across the
area on Sunday, though pops are not very high. We do not expect
much for snowfall amounts with this particular system, with
amounts of up to 2 inches along the border, but amounts decreasing
rapidly to the south.

The next system of concern is on Monday through Tuesday, a system
we have been watching for a few days. While details are still in
poor agreement between the models, the general picture shows us an
extended period of light to moderate snow affecting mainly the
southern half of the forecast area. A surface low that moves from
eastern Colorado will move east across the plains and up the Ohio
river valley through Tuesday, interacting with a mid level
baroclinic zone to produce a broad area of precipitation that
affects a large portion of the upper midwest for much of Monday
and Tuesday. Previous runs had pulled this system far enough south
to only barely affect the forecast area, but are beginning to
shift north again, and should have greater impacts upon at least a
part of the area. We will have to keep watching this system to see
how that track continues to develop. The latter half of next week
appears to be dominated by a large surface high pressure that in
combination with the slowly ejecting upper level trough leaves us
mostly dry with a gradual warming trend.

&&

.AVIATION...(For the 18Z TAFS through 18Z Saturday afternoon)
Issued at 1154 AM CST Fri Feb 18 2022

An impactful system will continue to move through the region today
as a clipper continues to track eastward along the international
border. Some light to, at times, moderate snow is expected this
afternoon, but accumulations should be rather light, perhaps up to
one inch of additional snow. The main concern will be increasing
west to northwest winds this afternoon, which is already occurring
over north-central Minnesota. Wind gusts between 35 to 45 knots
are expected, which will support blowing snow and reduced visibilities.
Confidence is quite high for IFR visibility reductions in the
blowing snow, if not some LIFR visibilities at times. Used TEMPO
groups to highlight the most likely timing of these vsbys along
the frontal passage. After the front moves through this afternoon
and evening, the winds will very gradually weaken, along with the
threat for blowing snow. Gusty southerly winds will return for
Saturday, but they aren't expected to be quite as strong as this
afternoon.

&&

.MARINE...
Issued at 512 AM CST Fri Feb 18 2022

South to southeast winds this morning on the lake will quickly
veer around to the northwest behind a cold front that plows
through the area this afternoon, and then increase tonight,
remaining strong through the evening before diminishing again
overnight and Saturday morning. A combination of Small Craft
Advisories leading into Gale warnings will be going into effect
this morning, with the Gale warnings starting this afternoon and
continuing tonight. We will likely need lingering Small Craft
Advisories into Saturday morning. The strong winds and building
waves around the Apostle Islands will also produce some heavy
freezing spray tonight. Strong southwest winds are expected to
develop Saturday night into Sunday, and additional headlines may
be needed then.

&&

.PRELIMINARY POINT TEMPS/POPS...
DLH  19 -11  12   7 /  90  10  10  30
INL  10 -19  14   8 / 100  10  60  70
BRD  25 -13  16  12 /  50   0   0  10
HYR  24 -10  14   7 /  70  10   0  10
ASX  22  -7  14   8 /  60  30  10  30

&&

.DLH WATCHES/WARNINGS/ADVISORIES...
WI...Winter Weather Advisory until 9 PM CST this evening for
     WIZ001>004-006>009.

MN...Winter Weather Advisory until 9 PM CST this evening for
     MNZ010>012-018>021-025-026-033>038.

LS...Heavy Freezing Spray Warning from 4 PM this afternoon to 4 AM
     CST Saturday for LSZ150.

     Small Craft Advisory until 4 PM CST this afternoon for
     LSZ140>144-148-150.

     Gale Warning from 4 PM this afternoon to 4 AM CST Saturday for
     LSZ140>144-148-150.

&&

DISCUSSION...LE
AVIATION...JTS
MARINE...LE
Hazardous weather outlook, Feb 18, 3:59 AM CST, 11 hours 16 minutes before
Hazardous Weather Outlook
National Weather Service Duluth MN
359 AM CST Fri Feb 18 2022

MNZ010>012-018>021-025-026-033>038-WIZ001>004-006>009-191000-
Koochiching-North St. Louis-Northern Cook/Northern Lake-
North Itasca-Central St. Louis-Southern Lake/North Shore-
Southern Cook/North Shore-North Cass-South Itasca-South Cass-
Crow Wing-Northern Aitkin-South Aitkin-Carlton/South St. Louis-
Pine-Douglas-Bayfield-Ashland-Iron-Burnett-Washburn-Sawyer-Price-
359 AM CST Fri Feb 18 2022

This Hazardous Weather Outlook is for portions of northeast
Minnesota and northwest Wisconsin.

.DAY ONE...Today and Tonight

Bitterly cold wind chills will continue this morning with wind
chill values between 25 to 35 below zero across most of northeast
Minnesota. A Wind Chill Advisory remains in effect.

A clipper system will move through the Northland today, bringing
snow accumulations around 1 to 3 inches and strong west to
northwest winds, especially in the afternoon and early evening
hours. Higher snow accumulations of 4 to 5 inches are possible
today along the North Shore in Cook County. Blowing snow and
visibility as low as one-quarter of a mile resulting from snow
squalls are possible across the area this afternoon and evening,
making for potentially dangerous travel conditions.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday

Dangerous wind chills will return late Friday night into Saturday
morning over much of the Northland. Wind chills are likely to
range from -25 to -35 across the region. Wind Chill Advisories
will likely be needed tonight into tomorrow morning.

An extended period of snow may affect the region late Monday
through mid-week.

.SPOTTER INFORMATION STATEMENT...

Snow spotters are requested to report their snowfall measurements
to the National Weather Service.

LSZ121-140>148-150-191000-
Bayfield to Oak Point WI-Grand Portage to Grand Marais MN-
Grand Marais to Taconite Harbor MN-
Taconite Harbor to Silver Bay Harbor MN-
Silver Bay Harbor to Two Harbors MN-Two Harbors to Duluth MN-
Duluth MN to Port Wing WI-Port Wing to Sand Island WI-
Sand Island to Bayfield WI-Oak Point to Saxon Harbor WI-
Outer Apostle Islands Beyond 5 NM from Mainland-
359 AM CST Fri Feb 18 2022

This Hazardous Weather Outlook is for portions of Lake Superior
and the Nearshore waters of western Lake Superior.

.DAY ONE...Today and Tonight

West to northwest winds will strengthen this afternoon, lasting
through tonight. A Small Craft Advisory remains in effect from
late this morning to the mid afternoon ahead of gale-force winds.
Gale-force wind gusts between 35 to 45 knots are expected to
begin this afternoon with a Gale Warning remaining in effect for
the entire North Shore of Lake Superior as well as portions of
the South Shore through tonight.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday

Increasing southwest winds Saturday afternoon may lead to
conditions hazardous to small craft. These gusty southwest winds
are likely to continue into Sunday morning. Localized areas of
gale-force winds may be possible Saturday night, particularly in
the outer Apostle Islands and the North Shore from Silver Bay to
Grand Portage.

Unruh

More information may be obtained at the following web address:
http://www.weather.gov/duluth (all lower case)

In the hours before

Local storm report, Feb 18, 9:53 AM CST, 5 hours 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DULUTH MN
953 AM CST FRI FEB 18 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0745 AM     SNOW             1 NW INTERNATIONAL FALL 48.59N 93.42W
02/18/2022  M2.0 INCH        KOOCHICHING        MN   COCORAHS

            COCORAHS STATION MN-KC-9 INTERNATIONAL FALLS
            0.6 NW.

0900 AM     SNOW             2 E CELINA              47.87N 93.03W
02/18/2022  M2.0 INCH        ST. LOUIS          MN   CO-OP OBSERVER

            CO-OP OBSERVER STATION TOGM5 CELINA 2 E.

0745 AM     SNOW             10 ESE SAWBILL LAKE     47.82N 90.69W
02/18/2022  M1.3 INCH        COOK               MN   COCORAHS

            COCORAHS STATION MN-CK-32 LUTSEN 11.8 N.

0700 AM     SNOW             5 ENE SAINT MATHIAS     46.25N 94.15W
02/18/2022  M1.0 INCH        CROW WING          MN   COCORAHS

            COCORAHS STATION MN-CW-29 BRAINERD 7.7 SSE.

&&
Special weather statement, Feb 18, 12:17 PM CST, 2 hours 58 minutes before
Special Weather Statement
National Weather Service Duluth MN
1217 PM CST Fri Feb 18 2022

MNZ025-026-033>038-182100-
North Cass-South Itasca-South Cass-Crow Wing-Northern Aitkin-
South Aitkin-Carlton and South St. Louis-Pine-
Including the cities of Walker, Grand Rapids, Pine River,
Brainerd, Hill City, Aitkin, Duluth, Pine City, and Hinckley
1217 PM CST Fri Feb 18 2022

...SNOW SQUALLS POSSIBLE ACROSS EAST-CENTRAL MINNESOTA THIS
AFTERNOON...

Snow squalls are possible this afternoon as an arctic front moves
across central Minnesota. Affected locations will see rapidly
changing weather and road conditions this afternoon, with brief
heavy snow and strong northwest winds. A quick snow accumulation
of around one inch is possible.

Be prepared for areas of blowing and drifting snow. This could
lead to temporary whiteout conditions and the potential for
dangerous driving conditions. If you are traveling and encounter
adverse winter driving conditions, reduce your speed and make
sure headlights are on.

JTS
Local storm report, Feb 18, 12:50 PM CST, 2 hours 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DULUTH MN
1250 PM CST FRI FEB 18 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1250 PM     SNOW             3 WNW REMER             47.07N 93.97W
02/18/2022  M1.5 INCH        CASS               MN   PUBLIC

            REPORT VIA SOCIAL MEDIA WITH RULER PICTURE.

&&

KLL
Special weather statement, Feb 18, 1:32 PM CST, 1 hour 43 minutes before
Special Weather Statement
National Weather Service Duluth MN
132 PM CST Fri Feb 18 2022

WIZ001>004-006>009-190000-
Douglas-Bayfield-Ashland-Iron-Burnett-Washburn-Sawyer-Price-
Including the cities of Superior, Washburn, Bayfield, Ashland,
Hurley, Grantsburg, Spooner, Hayward, and Phillips
132 PM CST Fri Feb 18 2022

...SNOW SQUALLS POSSIBLE ACROSS NORTHWEST WISCONSIN THIS AFTERNOON...

Snow squalls are possible this afternoon as an arctic front moves
across northwest Wisconsin. Affected locations will see rapidly
changing weather and road conditions, with brief heavy snow and
gusty winds. A quick snow accumulation of 1 to 2 inches is
possible.

Be prepared for areas of blowing and drifting snow. This could
lead to temporary whiteout conditions and the potential for
dangerous driving conditions. If you are traveling and encounter
adverse winter driving conditions, reduce speed and make sure
headlights are on.

JTS

The office that day

Everything else NWS Duluth, MN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 17, 10:08 PM CSTSmall Craft AdvisoryDLH18 hr
Feb 18, 4:04 AM CSTHeavy Freezing Spray WarningDLH24 hr
Feb 18, 1:22 PM CSTSnow Squall WarningDLHCarlton, Saint Louis23 min
Feb 18, 1:46 PM CSTSnow Squall WarningDLHCarlton29 min
Feb 18, 2:31 PM CSTSnow Squall WarningDLHAshland, Bayfield, Douglas29 min
Feb 18, 3:16 PM CSTSnow Squall WarningDLHAshland, Bayfield29 min
Feb 18, 3:32 PM CSTSnow Squall WarningDLHAshland, Bayfield, Iron43 min
Feb 18, 4:17 PM CSTSnow Squall WarningDLHAshland, Iron28 min

Nearby

Wind Chill Advisories in Minnesota, 2022Wind Chill Advisories in Wisconsin, 2022Every wind chill advisory in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.